Originally Posted by patched
On Tuesday night I took a 37.5 mgs. extended release capsule of effexor.
I could not sleep and I kept having these weird thoughts that were going around and around in my head. I had terrible gas pains in my stomach and felt a little nauseous. Just didn't feel right on Wednesday. That afternoon I was on the computer and all of a sudden I felt like I was going to pass out.
I put my head between my legs. I didn't pass out but have been dizzy on and off with the gas pains and slight nausea. My pulse has also been a bit fast. Because of depression I've gone from 110 pounds to 99. I was just wondering if 37.5 mgs. extended release was just to much for my weight. I was hoping that someone might have had a similar experience. Any feedback would be appreciated.
I think everyone tolerates drugs differently, and I know for myself I felt icky upon first starting. Your body will accept it within a few days and you'll feel a little better, as far as nausea, dizzy goes. The AD itself may take up to 4 weeks to start feeling the effect. 37.5 is the lowest dose Effexor has, my guess is that your doc will probably increase at gradual incriments til you are at a stable dose.
I have ALWAYS been a very small person(in my 46 years the only time I gained weight was right after I received DX for Graves' followed by an RAI treatment to my thyroid causing hypothrydism, taking me to an all time high of 121lbs.) Currently I weigh 102lbs. and one point this summer I was on 225 Effexor XR as well as 300 Wellbutrin XL, so I'm quite positive your weight doesn't account for much when they are dosing you.
You may also want to start taking the med in the morning, as the meds are most likely energizing you, and also with food, and this might help with the cramping and nausea.
Take it easy this weekend and give the meds a chance to start doing what they need to do.
Keep an eye on the side effects list to make sure you are not having an adverse effect. Especially the rapid heartrate. But time is also needed, so please do give the meds a chance.
Hope you are feeling better soon,